MAUDE Adverse Event Report: SYMMETRY SURGICAL INC BOVIE; REUSABLE CONNECTING CORD

SYMMETRY SURGICAL INC BOVIE; REUSABLE CONNECTING CORD
Catalog Number A1252C
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cord is not being returned by the end customer.Upon evaluation of the information received from the customer, it was confirmed that they were not following the guidelines on our ifu for the a1252c cord.Historical sales prior to the bovie purchase were (b)(4) within since january 2016.Since the bovie purchase, we have sold (b)(4) starting in september 2018.Bovie received 0 complaints of the same issue since january 2016 and this is the first complaint that we have received for the same issue.(b)(4).This can be seen as the final report unless additional information is obtained that alleges the need for additional actions.If so, a follow-up report will be submitted.
 
Event or Problem Description
The customer alleged that during a procedure, the patient was burned by the cord that attaches to the split pad.

Brand Name
BOVIE
Common Device Name
REUSABLE CONNECTING CORD
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8176498
Report Number3007208013-2018-00031
Device Sequence Number16503212
Product Code GEI
UDI-Device Identifier10607151001541
UDI-Public10607151001541
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021817
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1252C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1